MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMA MOD TIB TRAY CEM SZ4; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US PFC SIGMA MOD TIB TRAY CEM SZ4; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Model Number 86-6024
Medical Device Problem Codes Noise, Audible (3273); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Adhesion(s) (1695); Fall (1848); Pain (1994); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 01/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient contacted depuy stating he is experiencing "snapping" at his knee joint when walking and when raising his leg.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  added: b5, b7, h6 (no code available (3191) is used to capture the minor injury and emotional distress).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .
 
Event or Problem Description
Medical records received were reviewed by a clinician to identify product issues and/or patient harms.Patient received left primary pfc sigma tka to treat degenerative joint disease of the left knee.The patella was resurfaced, and depuy cement x 2 was utilized.The procedure was completed without reported complications.Primary implant sticker sheet is available on page 11 of the medical records.On (b)(6) 2014, the patient sent a letter to depuy with complaints of a ¿snapping¿ in the knee joint when moving.On (b)(6) 2020, the patient sent a letter to depuy with complaints of pain, emotional distress, and, ¿being restricted in what and how¿ he could accomplish daily tasks.Records indicate the patient was revised due to pain.Upon entering the knee, the surgeon identified and excised pericapsular scar tissue before removing the tibial insert.The femoral component, patella, and tibia were all revised due to loosening at an unknown interface.The patient was then implanted with depuy revision knee components utilizing unknown cement.The procedure was completed without complications.Doi: (b)(6) 2014, dor: (b)(6) 2020 left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot
=
> dhr performed as part of this legacy complaint investigation under (b)(4).Product code 866024 pfc sigma mod tib tray cem sz4, work order /lot no.D14053522 was manufactured on 04-jun-2014.12 parts were manufactured per specification and all raw materials met specification.

Brand Name
PFC SIGMA MOD TIB TRAY CEM SZ4
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9767461
Report Number1818910-2020-06322
Device Sequence Number11345540
Product Code JWH
UDI-Device Identifier10603295216797
UDI-Public10603295216797
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K882234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number86-6024
Device Catalogue Number866024
Device Lot NumberD14053522
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer04/01/2020
09/08/2021
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/08/2020
09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC SIGMA MOD TIB TRAY CEM SZ4; PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIGMA CRVD XLK INS 4 8MM; SMARTSET HV BONE CEMENT 40G; SMARTSET HV BONE CEMENT 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR